MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117310
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information as reported the 3dmax light mesh was not identified as the cause of the patient condition.It was initially reported that the patient developed a hernia recurrence.However, an additional surgical procedure found that the patient did not have a recurrence, but had developed an additional hernia which as reported is unrelated to the previously repaired hernia.The 3dmax light mesh used to treat the patient remains implanted.The information provided indicated that the 3dmax light mesh was not visualized during the revision procedure.The surgeon has indicated that he has not seen the patient in follow up and was not able to confirm that the patient's pain has resolved.At this time there is no way to definitively eliminate the 3dmax light mesh as possibly being contributory to the patient¿s discomfort.A review of the manufacturing records was performed and found that the lot was manufactured to specification.While hernia recurrence is not reported as having occurred, recurrence is identified in the adverse reaction section of the instructions-for-use supplied with the device as a possible complication.Should additional information be obtained, a supplemental mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The following was reported to davol.A patient who was implanted with bard/davol 3d max light mesh to treat inguinal hernia in (b)(6) 2015 reported increasing discomfort in the area of the repair starting in (b)(6) 2016.His surgeon identified a recurrent hernia on (b)(6) 2017.A procedure was performed on (b)(6) 2017 and it was discovered that the patient did not have a recurrent hernia.The surgeon found that the patient had a hernia on the opposite side from where the original hernia had been repaired in (b)(6) 2015 and that the previously repaired hernia did not recur.The 3dmax light mesh remains in situ.In contact with the surgeon he reported that he has not seen the patient to conclude that the pain has resolved.As the 3d max mesh remains implanted and has not been completely ruled out as possibly contributor to pain that was alleged an mdr is being filed to document the event.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6455219
Report Number1213643-2017-00201
Device Sequence Number614595
Product Code FTL
UDI-Device Identifier00801741031021
UDI-Public(01)00801741031021(17)200628(10)HUZF0649
Combination Product (Y/N)N
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Catalogue Number0117310
Device Lot NumberHUZF0649
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2017
Initial Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;